Illinois, 2010

Damaging Winds in Illinois, June 12, 2010

June 12, 2010 · NWS DVN · 5 events in 1 county or zone

A very humid morning, with areas of fog, gave way to showers and thunderstorms when a storm complex moving across Iowa interacted with a frontal boundary stretching from Omaha to Chicago June 12th. Low temperatures ranged from the upper 50s over southeast Minnesota to the middle 70s over west central Illinois.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$14,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

A very humid morning, with areas of fog, gave way to showers and thunderstorms when a storm complex moving across Iowa interacted with a frontal boundary stretching from Omaha to Chicago June 12th. Low temperatures ranged from the upper 50s over southeast Minnesota to the middle 70s over west central Illinois.

West of the area, periods of heavy rain resulted in flash flooding over parts of central Iowa. Across eastern Iowa and western Illinois early morning rainfall amounts ranged from around an inch near Iowa City to a trace at the Quad City Airport. Later that morning torrential rain moved across the region and significant wind damage was reported when storms moved across parts of Bureau County Illinois.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 12, 2:35 AM CST, 4 hours 54 minutes earlier.

Area forecast discussion, Jun 12, 2:35 AM CST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
335 AM CDT SAT JUN 12 2010

.SYNOPSIS...
LATEST SFC ANALYSIS WAS INDICATING FRONTAL BOUNDARY UNDULATING FROM
WEST TO EAST FROM EAST CENTRAL NEB...TO LOCALLY ALONG THE I80
CORRIDOR AND THEN EXTENDS NORTHEASTWARD TOWARD MKE AND NW LOWER MI.
NOTICEABLE LOW TO MID 70 DPT FIELD POOLED ALONG AND SOUTH OF THIS
FEATURE IN SOUTHERN IA. PRESSURE FALLS CONTINUED TO INCREASE ALONG
THIS BOUNDARY AS WELL WITH CURRENT MAX IN SOUTH CENTRAL IA IN VCNTY
OF WAA WING AREA OF SHOWERS AND STORMS FLARING UP JUST SOUTHEAST OF
DSM. 00Z UA ANALYSIS CONTINUED TO INDICATE A VERY IMPRESSIVE SLUG
OF H85 MB MOISTURE INDICATED BY MID TO UPPER TEEN C DPTS POOLED UP
ALONG AND WEST OF THE MS RVR VALLEY.

&&

.SHORT TERM...TODAY AND TONIGHT...
SHORT RANGE MODELS AND CONCEPTUAL FORCING TOOLS SUGGEST BULK OF
UPSTREAM CONVECTIVE COMPLEX OVER NEB AND SD TO WEAKEN DIURNALLY AND
MOVE EAST-NORTHEAST ACRS NORTHERN IA AND MN THIS MORNING. WILL HAVE
TO DEAL HOWEVER WITH SECONDARY WAA WING OF SHOWERS AND STORMS
CURRENTLY PERCOLATING ACRS CENTRAL AND SOUTHEAST IA THIS MORNING
ESPECIALLY WEST OF THE MS RVR THROUGH AT LEAST 15Z BEFORE THEY TOO
START TO DIURNALLY WEAKEN AND DECAY. WITH SOUPY BOUNDARY LAYER AND
AIRMASS OF 1.7 TO 2 INCH PW/S...LOCALLY VERY HEAVY RAIN AND POSSIBLY
SOME URBAN AND SMALL STREAM TYPE FLOODING THE MAIN CONCERN WITH THIS
MORNING ACTIVITY. THE QUASI-STATIONARY FRONT TRYING TO RETREAT
NORTHWARD ALONG WITH SOME MCS-FORCING PARAMETERS MOVING ACRS CENTRAL
INTO EASTERN IA SHOULD INITIATE SOME NEW THUNDERSTORMS DEVELOPMENT
ACRS PORTIONS OF THE DVN CWA LATER THIS AFTERNOON AND EVENING WITH
FAVORED AREAS OF DEVELOPMENT ALONG AND NORTH OF THE BOUNDARY.
HIGH PW/SATURATED AIRMASS AND WEAK SHEAR SUGGEST THAT MAIN CONCERN
AGAIN LOCALLY HEAVY RAINFALL AS OPPOSED TO SVR WX...ALTHOUGH A LOW
CHC OF BOWING SEGMENTS FEEDING ON HIGH CAPE AND POSSIBLY PRODUCING
WIND GUSTS OF 50 TO 60 MPH REMAINS THROUGH TONIGHT. TOUGH TO DEFINE
AREAS OF LIKELY OR HIGHER POPS AND WILL MAINTAIN MODERATE TO HIGH
CHC POPS FOR MOST OF THE AREA INTO THE EVENING.  CONVECTIVE DEBRIS
AGAIN TO BE A FACTOR WITH WARM UP POTENTIAL...BUT MAY BE ENOUGH
BREAKS AND RECOVERY INTO THE AFTERNOON FOR THE CWA TO ATTAIN HIGH
TEMPS SIMILAR TO YESTERDAY.

TONIGHT...MUCH OF ORGANIZED MCS INDUCING PARAMETERS AGAIN FOCUS BACK
ON THE CENTRAL PLAINS. WILL STILL HAVE TO CONTINUE TO CARRY MODERATE
TO HIGH CHC POPS CWA-WIDE AS THE LLVL BOUNDARY CONTINUES TO WAVER
THOUGH EASTERN IA AND NORTHWEST IL UNDER ROUNDS OF ELEVATED WAA AND
WEAK TO MODERATE RIDGE-RIDING WAVES OR MCV/S ROTATING FROM SOUTHWEST
TO NORTHEAST OUT OF THE CENTRAL PLAINS AND TOWARD THE WESTERN GRT
LKS. LOCALLY HEAVY RAIN AND FLASH FLOODING IN AREAS THAT GET HIT
REPEATEDLY BY RAINFALL COMING DOWN AT RATES OF 1.5 TO 2
INCHES AN HOUR IN TROPICAL-LIKE AIRMASS CONTINUE TO BE THE PRIMARY
SIGNIFICANT WX CONCERN TONIGHT. WILL GO WITH LOWS IN THE UPPER 60S
NORTH...AND LOW TO MID 70S IN THE SOUTH IN CONTINUED HIGH SFC DPT
FIELDS.     ..12..

.LONG TERM...SUNDAY THROUGH NEXT FRIDAY...
W/SW FLOW WITH EMBEDDED IMPULSES ALONG WITH EXTREMELY MOIST AIRMASS
(PW/S NEAR 2 INCHES) AND FRONTAL ZONE IN THE VICINITY... WILL
RESULT IN SEVERAL ROUNDS OF SHOWERS AND STORMS IMPACTING PORTIONS OF
THE AREA THROUGH MON... AND HAVE CONTINUED WITH MOD/HIGH CHC POPS
MOST OF THE AREA INTO MON NGT. CONSIDERABLE UNCERTAINTY EXISTS WITH
LOCATION OF BOUNDARIES AS NON-LINEAR PROCESSES DOMINATE... WHICH
PRECLUDES FROM GOING HIGHER ON POPS ATTIM. DEEP WARM AND MOIST
VERTICAL PROFILE SUGGEST SEVERE WX THREAT LOW... WITH GUSTY WINDS
BEING THE MAIN SEVERE THREAT. MAIN CONCERN WILL CONTINUE TO BE
POTENTIAL FOR VERY HEAVY RAINFALL AND FLASH FLOODING WITH TRAINING
AND HIGH RAINFALL RATES GIVEN DEEP WARM LAYER ABOVE 0C ENHANCING WARM
RAIN PROCESSES. HIGH TEMPS NEAR NORMAL ON SUN TRANSITION TO BELOW
NORMAL MON-TUE WITH SOME AREAS POTENTIALLY STRUGGLING TO REACH 70F ON
MON ACROSS THE NORTH WITH CLOUDS AND PCPN. LOWS TRENDING NEAR NORMAL.
GENERAL SUGGESTION OF DRYING OUT INDICATED BY MIDWEEK WITH PASSAGE
OF SOUTHWEST ENERGY THROUGH THE UPPER MIDWEST WHICH IN TURN SENDS
COLD FRONT WELL SOUTH WITH COOLER...DRIER AIR SETTLING IN. BUT...
LULL IN PCPN APPEARS TO BE RATHER SHORT-LIVED AS PATTERN RECYCLES
WITH ADDITIONAL ENERGY DROPPING DOWN IN PERSISTENT WESTERN TROUGH.
W/SW FLOW ALOFT WILL SHUTTLE IMPULSES ACROSS REGION AND COMBINE WITH
RETREATING SFC BOUNDARY FOR RETURN OF UNSETTLED/ACTIVE WX WITH
SEVERAL ROUNDS OF SHOWERS/STORMS POSSIBLE LATE WEEK.     ..05..

&&

.AVIATION...
ROUNDS OF MVFR CU AND STRATOCU THIS MORNING WILL GIVE WAY TO VFR
LEVEL CU AND AC BY THIS AFTERNOON. HIGH SFC LAYER MOISTURE MAY
MAKE FOR FOG OF 3-5SM THROUGH SUNRISE IN VCNTY OF MOST TERMINALS.
SCTRD CONVECTION IN THE VCNTY OF CID THROUGH 15Z...POSSIBLY HEAVY
RAIN AND IFR VSBYS WITH STRONGER STORM CELLS. AFTERNOON AND EVENING
CONVECTION TO BE SCTRD AN MAY COVER WITH VCNTY WORDING IN TAFS FROM
20Z THROUGH 05Z SUNDAY. MORE LIGHT FOG TONIGHT IN CONTINUED LIGHT
AND VARIABLE SFC WIND REGIME IN VCNTY OF WAVERING SFC BOUNDARY.
..12..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

12/05
Hazardous weather outlook, Jun 12, 4:00 AM CST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 AM CDT SAT JUN 12 2010

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-131000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
500 AM CDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A CLUSTER OF THUNDERSTORMS WILL MOVE NORTH OVER AREAS MAINLY ALONG
AND WEST OF THE MISSISSIPPI RIVER THIS MORNING...WHILE WIDELY
SCATTERED TO ISOLATED STORMS ARE POSSIBLE EAST OF THE MISSISSIPPI
RIVER. THE MAIN THREAT FROM THESE STORMS WILL BE FROM LOCALLY HEAVY
RAINFALL AT RATES OF OVER AN INCH AN HOUR...AND WIND GUSTS UP TO 45
MPH. AREAS THAT GET HIT REPEATEDLY WILL BE SUSCEPTIBLE TO URBAN AND
SMALL STREAM TYPE FLOODING THROUGH MID MORNING BEFORE THE STORMS ARE
EXPECTED TO WEAKEN AND MOVE NORTH OUT OF THE AREA. AS A FRONTAL
BOUNDARY WAVERS THROUGH THE AREA IN A VERY WARM AND HUMID AIR MASS IN
PLACE ACROSS THE REGION...THE OUTLOOK AREA WILL BE SUSCEPTIBLE TO
MORE SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING.
ALTHOUGH THERE IS A LOW CHANCE THAT A FEW OF THESE STORMS MAY BOW OUT
AND PRODUCE DAMAGING WINDS...AGAIN THE PRIMARY CONCERN WILL BE FROM
LOCALLY HEAVY RAIN AND POSSIBLE FLASH FLOODING. ANOTHER LARGE COMPLEX
OF STORMS IS EXPECTED TO DEVELOP IN THE CENTRAL PLAINS INTO WESTERN
IOWA AGAIN TONIGHT...AND SOME OF THIS ACTIVITY MAY MAKE IT INTO
WESTERN PORTIONS OF THE LOCAL OUTLOOK AREA TOWARD SUNDAY MORNING. IF
THIS LATE NIGHT COMPLEX OF STORMS CAN MAKE IT FAR ENOUGH EAST TO
IMPACT THE AREA...IT WILL BRING THE CONTINUED THREAT OF HEAVY
RAINFALL AND FLASH FLOODING. THE STORM PREDICTION CENTER HAS PLACED
AREAS GENERALLY ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR IN A
SLIGHT RISK FOR SEVERE WEATHER TODAY AND TONIGHT.

IF CLOUDS AND SCATTERED THUNDERSTORMS CAN CLEAR IN TIME...VERY WARM
WEATHER CAN AGAIN BE EXPECTED BY THIS AFTERNOON ESPECIALLY ALONG AND
SOUTH OF INTERSTATE 80. HIGH TEMPERATURES IN THE UPPER 80S COMBINED
WITH HIGH HUMIDITY...WILL RESULT IN HEAT INDICES WELL UP INTO 90S AND
UNCOMFORTABLE CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE LIKELY TO AFFECT PORTIONS OF THE OUTLOOK AREA
THROUGH MONDAY IN ADVANCE OF A COLD FRONT. THE THREAT FOR SEVERE
WEATHER APPEARS LOW AT THIS TIME... WITH DAMAGING WINDS THE PRIMARY
THREAT. OF MORE CONCERN WILL BE THE POTENTIAL FOR VERY HEAVY RAINFALL
AND FLASH FLOODING... DUE TO HIGH RAINFALL RATES OVER AN INCH PER
HOUR AND THE POSSIBILITY OF SOME AREAS SEEING REPEATED DEVELOPMENT.

AFTER A BRIEF BREAK IN THE ACTIVE WEATHER PATTERN MIDWEEK...THE
CHANCE OF THUNDERSTORMS WILL RETURN THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

12/05

In the hours before

Local storm report, Jun 12, 6:03 AM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
703 AM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY RAIN       S WELLMAN               41.47N 91.84W
06/12/2010  M1.30 INCH       WASHINGTON         IA   TRAINED SPOTTER

            SINCE 5 AM.

0702 AM     HEAVY RAIN       4 E WHAT CHEER          41.41N 92.28W
06/12/2010  M1.17 INCH       KEOKUK             IA   TRAINED SPOTTER

            SINCE 4 AM CDT.

&&
Local storm report, Jun 12, 6:18 AM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
718 AM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 AM     HEAVY RAIN       WILLIAMSBURG            41.67N 92.01W
06/12/2010  M1.60 INCH       IOWA               IA   CO-OP OBSERVER

            SINCE 430 AM CDT.

&&
Local storm report, Jun 12, 6:21 AM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
721 AM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     HEAVY RAIN       4 N MARENGO             41.85N 92.07W
06/12/2010  M1.06 INCH       IOWA               IA   TRAINED SPOTTER

            SINCE 4 AM CDT.

&&
Local storm report, Jun 12, 6:41 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
741 AM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     HEAVY RAIN       WASHINGTON              41.30N 91.69W
06/12/2010  M2.02 INCH       WASHINGTON         IA   CO-OP OBSERVER

&&

12
Special weather statement, Jun 12, 6:54 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
754 AM CDT SAT JUN 12 2010

IAZ063-064-076>078-087>089-098-099-ILZ025-034-MOZ009-010-121445-
IOWA-JOHNSON-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-
DES MOINES-VAN BUREN-LEE-HENDERSON-HANCOCK-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...SIGOURNEY...
WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...
KEOSAUQUA....FORT MADISON...OQUAWKA...CARTHAGE...MEMPHIS...KAHOKA
754 AM CDT SAT JUN 12 2010

...SCATTERED THUNDERSTORMS WITH HEAVY RAIN THROUGH MID MORNING...

SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST ACROSS THE
AREA THROUGH 930 AM CDT. THESE STORMS WILL PRODUCE WIND GUSTS OF
25 TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY
HEAVY RAINFALL. THESE ADDITIONAL STORMS MAY PRODUCE ANOTHER QUICK
.5 TO 1 INCH OF RAIN AS THEY PASS BUY. THIS RAIN ON TOP OF AREAS
THAT ALREADY RECEIVED LOCALLY HEAVY RAIN EARLY THIS MORNING WILL
RESULT IN PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS...
AND LIKELY RAPID RISES ON AREA STREAMS AND CREEKS.

IAZ040>042-051>054-065>068-ILZ001-002-007-009-015>017-024-121445-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CEDAR-CLINTON-
MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
ROCK ISLAND-HENRY IL-BUREAU-MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...TIPTON...CLINTON...
MUSCATINE...BETTENDORF...DAVENPORT...GALENA...FREEPORT...
MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...ALEDO
754 AM CDT SAT JUN 12 2010

...CLUSTER OF THUNDERSTORMS WITH TORRENTIAL RAIN...

A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
NORTHEAST ACROSS THE AREA THROUGH 930 AM CDT. THESE STORMS WILL
PRODUCE WIND GUSTS OF 25 TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND TORRENTIAL RAIN. RAINFALL AMOUNTS OF 1 TO 1.50
INCHES IS LIKELY IN SOME AREAS IN 45 MINUTES...ESPECIALLY FROM
DUBUQUE...TO MORRISON...AND TO KEWANEE IN ILLINOIS. THIS QUICK
BURST OF HEAVY RAINFALL WILL RESULT IN PONDING OF WATER ON
ROADWAYS AND IN LOW LYING AREAS...AND LIKELY RAPID RISES ON AREA
STREAMS AND CREEKS. VISIBILITY WILL BE GREATLY REDUCED IN THE
HEAVY RAIN... SO MOTORISTS ARE URGED TO DRIVE WITH CAUTION THIS
MORNING.

12
Local storm report, Jun 12, 7:27 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
827 AM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 AM     HEAVY RAIN       WOODHULL                41.18N 90.32W
06/12/2010  M1.09 INCH       HENRY              IL   CO-OP OBSERVER

            RAIN BEGAN AFTER 7 AM

&&

TAS

The radar

The Quad Cities radar (KDVN), 78 km away, was scanning. The volume nearest the first event began at 13:29 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bureau

When
June 12, 7:29 AM CST
Where
Bureau County, 0.69 mi N of Manlius
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
41.460, -89.670

Winds estimated to be 60 mph blew some power lines down in Manlius, IL around 829 am June 12.

Thunderstorm Wind, Bureau

When
June 12, 7:29 AM CST
Where
Bureau County, 1.38 mi S of New Bedford
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
41.500, -89.720

Winds estimated to be 60 mph blew down some power lines about 1 mile south of New Bedford, IL around 829 am June 12. In addition, a chimney covering was blown off a newer home and some branches were blown down.

Thunderstorm Wind, Bureau

When
June 12, 7:30 AM CST
Where
Bureau County, 1.73 mi SE of New Bedford
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
41.500, -89.700

Winds estimated to be 60 mph uprooted a large tree about 1 mile southeast of New Bedford, IL around 830 am June 12.

Thunderstorm Wind, Bureau

When
June 12, 7:38 AM CST
Where
Bureau County, 3.62 mi W of Kasbeer to 0.52 mi NE of Kasbeer
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
41.500, -89.540

Winds estimated to be 60 mph blew down several tree branches from about 4 miles west of Kasbeer, IL to Kasbeer, IL around 838 am June 12.

Thunderstorm Wind, Bureau

When
June 12, 7:45 AM CST
Where
Bureau County, 0.86 mi NE of Ohio
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
41.560, -89.460

Winds estimated to be 60 mph blew down some 3 to 4 inch diameter tree branches in Ohio, IL around 845 am June 12.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238748, 238749, 238750, 238751, 238752.